Log in
Non Hodgkin's Lymphoma Friends
1,190 members551 posts

Treatment

Is any one havin Benamustine. Chemo and Rituximab? What are the side effects and how long have you had it for ? I’ll be starting this at the end of January, I’ve read up on it all but just wanted to talk to someone.

23 Replies
oldestnewest

I went through 6 cycles of R +B last year. The only side effect to the Bendamustine was the thinning of my hair. Overall, it was one of the easiest chemo to tolerate that I have had.

1 like
Reply

I also had 6 cycles bendamustine and rituximab last year. I suffered from quite bad nausea and vomiting, some fatigue and slight thinning of hair. However 8 months after last treatment I’m feeling great, just a bit more easily tired and not quite able to be as active as I was ... yet! Different people seem to respond in very different ways so you may be lucky. Although it can seem like a long time when you’re going through it six months is not that long, so just tick the days off, it will soon be in the past and you will be on the road to recovery. Good luck!!

3 likes
Reply

Thank you 😊

Reply

First cycle can be the most difficult. The Rituxan is run slowly to minimize reactions, So its a long day. Fatigue and light nausea were the most persistent side effects, so give yourself time to recover. I'm starting BR treatment in Jan as well. Best wishes.

1 like
Reply

Good Luck

1 like
Reply

I was told that my veins are not brilliant and that they might burn and because my platelets are very low it might cause problems for me there as well, should be starting treatment in 5 weeks

Reply

Esther, if your platelets are low, they may treat that separately. The numbers tend to jump around. The nurses sometimes have troubles with my veins - and it can take a number of sticks to get a good one. In hindsight, If I knew at the start that I'd go through chemo this many times, I'd have asked for a port. Today's my day to start. Best wishes

1 like
Reply

Thank you and good luck

Reply

I had the same b and r. I was very Sleepy the day of the infusion but no other side effects what so ever. I went to work the next day.

1 like
Reply

I work in a school so I was wondering if it’s ok to go to work because of all the germs

Reply

You li J Ely won't feel like working and the treatments can mess with your immune system, so I wouldn't recommend being around germs.

1 like
Reply

Personally, I wouldn't chance it. Your health is most important! You should be number 1 right now!

1 like
Reply

Boy, were you lucky! I was filled with pills to counteract my side effects. Everyone is different! Our bodies are miracles and everybody's experience is unique to them.

1 like
Reply

I was sleepy, too, but it was from the combo of Benadryl and Tylenol they give to combat allergic reactions to the retuxin.

Reply

Hi Esther,

I had the BR - Bendamustine and Rituximab treatments in 2011. There were 6 treatments over 2 days every month. One day you get both and the second day you get only the Rituximab. My side affects were nausea and the medication I received for that (Emend and something else) made me very tired. No hair loss (slight thinning) or anything like that. My WBC went to 0 though and in the end I got an infection they couldn't identify but finally got cleared up. I am well now and thanks to God I feel better than ever. I will pray the same outcome for you - complete remission. It will be 7 years in March. Best wishes to you.

3 likes
Reply

Thank you Jean

So happy for you, fingers crossed I will be the same...

Reply

I had treatment for Non Hodgkins Lymphoma in 2015. I had 6 treatments (2 days) every 4 weeks. Side affects included really bad constipation for the first 3-4 days after each treatment. I took Senator S the day of treatments and for 3 days after. It helped. I was c erythromycin tired and weak. Could walk, but only very slowly. Brain fog is real! Nausea, for me, wasn't too bad. Take the drugs for nausea at the slightest feeling, don't wait, don't try to tough it out. Your favourite foods might taste aweful. Try new things. I had 2 years of maintenance retuxin a (every 3 months). That wasn't as bad, but still haven't regained my energy levels. Find your blessings where you can, and take time to appreciate small progresses. Best wishes that your treatment goes well. Take care.

2 likes
Reply

Belinda, I have the same experience. Debra

2 likes
Reply

Thank you! 😊

Reply

I am also starting same treatment in January. It’s great to see comments from those that have been through it. This is my biggest concern on how it will affect me.

Thanks!!

1 like
Reply

Yeh me to

Reply

It seems to effect everyone a bit differently, but it's good to know the range of reactions. When I had treatment I met a fellow who was going through the same thing. He was very sick, but ended up being allergic to the anti nausea meds. Always mention everything you experience to the medical team. What you think is nothing, could be something significant. Best wishes for successful treatment!

Reply

I had the R+B two years ago. We went for a long walk after the first treatment. The second was different. I was sick. My hair never got thin and even got very thick and curly after about six months. I’ve lost most of the curl but not the thick hair. I had a deep burning in my legs a few months after treatment. It felt like I had severe burns on both legs. I’m now on gabapentine for that and it is helping. My CLL is back and we are waiting until my numbers get high again before starting the next round.

Reply

You may also like...